Ohio, 2026Flash Flooding and Flooding in Ohio, March 5, 2026
March 5, 2026 · NWS ILN · 16 events in 7 counties and zones
A warm front lifted through the Ohio Valley, sparking thunderstorms in a moist airmass. Some of these storms produced locally heavy rainfall, resulting in flooding and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted through the Ohio Valley, sparking thunderstorms in a moist airmass. Some of these storms produced locally heavy rainfall, resulting in flooding and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 4, 11:20 PM EST, 50 minutes earlier. Its key messages:
- 1) More heavy rain/flooding potential tonight into Thursday along with a limited potential for strong to severe storms this evening. 2) Near record temperatures possible Friday. 3) More showers and storms expected on Saturday. 4) Very warm temperatures and unsettled conditions return towards the middle of next week. 5) Dense fog overnight.
Area forecast discussion, Mar 4, 11:20 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1120 PM EST Wed Mar 4 2026
.WHAT HAS CHANGED...
Issued dense fog advisory
&&
.KEY MESSAGES...
1) More heavy rain/flooding potential tonight into Thursday along
with a limited potential for strong to severe storms this evening.
2) Near record temperatures possible Friday.
3) More showers and storms expected on Saturday.
4) Very warm temperatures and unsettled conditions return towards
the middle of next week.
5) Dense fog overnight.
&&
.DISCUSSION...
KEY MESSAGE 1) More heavy rain/flooding potential tonight into Thursday along
with a limited potential for strong to severe storms this evening.
East-west frontal boundary remains across southern Indiana extending
east near the Ohio-Kentucky border. Moisture convergence along this
is fairly weak, but that has not precluded showers and storms to
track just south of the boundary. For the early part of the
afternoon, instability is minimal, but it will increase later this
afternoon into the evening, particularly to the south and west of
Cincinnati. MCS across Missouri to start the period will continue
east northeast and move across the region late this afternoon into
this evening. There could be enough instability across parts of
northern Kentucky and southeast Indiana to allow for a strong or even
marginally severe storm to occur.
In the wake of this MCS, expect something of a lull, although the
surface boundary will have lifted further north into the area.
Another disturbance that will strengthen a low level jet move move in
late tonight into Thursday morning bringing more showers and
embedded thunderstorms with a focus near the boundary's new
location.
With very high precipitable water remaining in place, there will
continue to be the potential for moderate to heavy rainfall in
addition to repeated rounds of rain. The higher QPF axis does overlap
with the area that got the most rainfall in the past 24 hours which
brings even higher concern for flooding. Thus the initial flood
watch has been extended to 18Z Thursday. There was a slight
reorientation as the threat looks to not be as high for far southern
counties, however heavier rain could be further north into central
Ohio.
KEY MESSAGE 2) Near record temperatures possible Friday.
Mid level ridging will build in the wake of a short wave Thursday
night with heights reaching their peak across the area on Friday.
Southerly low level flow will increase and a very strong 850 mb
temperature anomaly will be centered over the Great Lakes. Forecast
highs are near record for March 6. Record warm lows are also
possible.
KEY MESSAGE 3) More showers and storms expected on Saturday.
Sheared, positively tilted short wave is forecast to cross the region
on Saturday. Expect a pre-frontal trough to accompany this with a
cold front lagging and not moving through until Saturday night. There
are timing differences within the ensemble suite which would have an
impact on how much instability is realized across the forecast area.
Probability of CAPE reaching 500 J/kg is only 30 percent in south
central Ohio and northeast Kentucky. So the potential for strong
storms looks limited with various AI forecasts having the maximum
potential further east. There is a high probability of showers and
storms but with it being progressive, heavy rainfall is a much lesser
concern.
KEY MESSAGE 4) Very warm temperatures and unsettled conditions
return towards the middle of next week.
Mid level pattern will gain amplitude again towards the middle of
next week as a closed low moves into the central part of the country.
This will allow temperatures to soar back into the 70s on Tuesday,
although records are a bit warmer that day. There will be the
potential for showers and storms, especially heading into Wednesday
as a cold front pushes into the region.
KEY MESSAGE 5) Dense fog overnight.
Dense fog has developed and will continue to develop for several
hours overnight primarily near Interstate 70 and Interstate 75 and
points northwest. Issued a dense fog advisory.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
Unsettled weather pattern to continue with a qusai-stationay west-
east oriented frontal boundary across the area. A couple of
shortwaves to affect the area overnight into Thursday. A shortwave
over the Lower Ohio Valley to track thru the area early tonight.
Convection across southern and Central Indiana associated with this
shortwave to track across the area this evening. Expect widespread
showers with embedded thunder with the best coverage across East
Central Indiana and West Central Ohio.
A second shortwave to track thru the Ohio Valley late tonight into
Thursday morning. This feature will work to enhance coverage of
showers and thunderstorms.
IFR ceilings will prevail through the night with LIFR ceilings and
visibilities. Although it will not be raining for the entire time,
especially with the minor break between shortwaves, visibility
restrictions will continue in mist/fog even when showers are not
occurring. Have shown an improvement to MVFR late in the TAF period
after the second shortwave exits the area.
OUTLOOK...MVFR/IFR conditions will continue into Thursday. MVFR/IFR
conditions will likely return on Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Thursday afternoon for OHZ053>056-060>065-
070>074-077>080-082.
Dense Fog Advisory until 5 AM EST Thursday for OHZ026-034-035-
042>044-051-060-061.
KY...Flood Watch through Thursday afternoon for KYZ089>093.
IN...Flood Watch through Thursday afternoon for INZ050-058-059-066-
073>075-080.
Dense Fog Advisory until 5 AM EST Thursday for INZ050-058-059.
&&
DISCUSSION...
AVIATION...ARHazardous weather outlook, Mar 4, 11:18 PM EST, 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1118 PM EST Wed Mar 4 2026
OHZ026-034-035-042>044-051-060430-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-
1118 PM EST Wed Mar 4 2026
...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
This Hazardous Weather Outlook is for west central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Dense Fog Advisory.
Additional rounds of showers and thunderstorms will occur overnight.
Some minor flooding is possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Periods of showers and storms will continue on Thursday which could
bring an increased chance of flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ094>100-OHZ045-046-052-081-088-060430-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union-Delaware-
Champaign-Adams-Scioto-
1118 PM EST Wed Mar 4 2026
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and west central Ohio.
.DAY ONE...Tonight.
Additional rounds of showers and thunderstorms will occur overnight.
Some minor flooding is possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Periods of showers and storms will continue on Thursday which could
bring an increased chance of flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>093-OHZ053>056-062>065-070>074-077>080-082-
060430-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Clark-Madison-Licking-Greene-Fayette-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Pike-
1118 PM EST Wed Mar 4 2026
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky, central Ohio, south central Ohio, southwest Ohio and west
central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-OHZ060-061-060430-
Wayne-Fayette-Union-Preble-Montgomery-
1118 PM EST Wed Mar 4 2026
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...
...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Dense Fog Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 4, 8:37 PM EST, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
837 PM EST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM Flood 4 WNW Sunman 39.27N 85.15W
03/04/2026 Ripley IN Emergency Mngr
&&Special weather statement, Mar 4, 10:19 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1019 PM EST Wed Mar 4 2026
OHZ072-079-080-050345-
Highland OH-Brown OH-Clinton OH-
1019 PM EST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN BROWN...
SOUTHERN CLINTON AND NORTHWESTERN HIGHLAND COUNTIES THROUGH 1045 PM
EST...
At 1019 PM EST, a strong thunderstorm was located near Lynchburg,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Hillsboro, Blanchester, Lynchburg, New Vienna, Russell, Martinsville,
Fayetteville, Midland, Highland, St. Martin, Westboro, and
Morrisville.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3919 8394 3933 8396 3940 8360 3919 8359
TIME...MOT...LOC 0319Z 265DEG 40KT 3926 8388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FranksLocal storm report, Mar 4, 10:32 PM EST, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1032 PM EST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM Flood Batesville 39.30N 85.22W
03/04/2026 Ripley IN Emergency Mngr
0930 PM Flood 1 SW Batesville 39.29N 85.23W
03/04/2026 Ripley IN Emergency Mngr
&&Special weather statement, Mar 4, 10:45 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1045 PM EST Wed Mar 4 2026
INZ050-058-059-OHZ034-042-050545-
Wayne-Fayette-Union-Mercer-Darke-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Celina, Coldwater, and Greenville
1045 PM EST Wed Mar 4 2026
...PATCHY DENSE FOG OVERNIGHT...
Patchy dense fog will be present overnight. Use caution and remain
alert for rapid changes in visibility if driving overnight.
Flood, Butler
- When
- March 5, 12:10 AM EST to 2:10 AM EST
- Where
- Butler County, 0.69 mi N of Millville to 0.73 mi NNW of Millville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 39.390, -84.650
Over a foot of standing water inundated at least eleven cars at a local car dealer and portions of the corner gas station. Several homes also had water over their porches, up to their front doors.
Flash Flood, Butler
- When
- March 5, 12:30 AM EST to 1:30 AM EST
- Where
- Butler County, 0.72 mi NNW of Millville to 0.7 mi NNW of Millville
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 39.390, -84.655
Indian Creek came out of its banks and inundated the basement and first floor of a home near the intersection of Walnut Street and Ross Hanover Road. A swift water rescue was needed to remove the family from the home.
Flood, Butler
- When
- March 5, 1:13 AM EST to 3:13 AM EST
- Where
- Butler County, Poast Town to 0.24 mi WSW of Poast Town
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.550, -84.380
Multiple cars were stranded in high water along Germantown Road, under a railroad crossing.
Flash Flood, Butler
- When
- March 5, 2:35 AM EST to 3:35 AM EST
- Where
- Butler County, 2.11 mi SW of Seven Mile to 1.92 mi SW of Seven Mile
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.460, -84.580
Several feet of water was reported to be flowing over Warwick Road.
Flood, Greene
- When
- March 5, 7:22 AM EST to 9:22 AM EST
- Where
- Greene County, 2.54 mi ENE of Pogue Corners to 2.42 mi ENE of Pogue Corners
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.620, -83.930
Anderson Road east of State Route 380 was closed due to high water over the road.
Flood, Greene
- When
- March 5, 7:22 AM EST to 9:22 AM EST
- Where
- Greene County, 2.42 mi N of Middle Corners to 2.25 mi N of Middle Corners
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.615, -83.865
High water over the roadway caused Waynesville Jamestown Road to be closed just east of State Route 68.
Flood, Fayette
- When
- March 5, 7:27 AM EST to 9:27 AM EST
- Where
- Fayette County, 1.27 mi ENE of Staunton to 1.37 mi NE of Staunton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.480, -83.460
Armbrust Road near Flakesford Road SW was closed due to high water over the road.
Flood, Fairfield
- When
- March 5, 8:00 AM EST to 10:00 AM EST
- Where
- Fairfield County, 0.53 mi W of Waterloo to 0.44 mi NW of Waterloo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.830, -82.790
Waterloo Road NW had high water over the roadway between Winchester Road NW and Hill Road.
Flood, Fairfield
- When
- March 5, 8:00 AM EST to 10:00 AM EST
- Where
- Fairfield County, 0.86 mi WSW of Thurston to 0.48 mi SSW of Thurston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.825, -82.565
Leitnaker Road NE between Old Millersport Road NE and State Route 37 had high water over the roadway.
Flash Flood, Fayette
- When
- March 5, 8:32 AM EST to 9:32 AM EST
- Where
- Fayette County, 1.48 mi NNE of Jasper Mills to 1.55 mi NNE of Jasper Mills
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.540, -83.510
Sugar Creek was out of its banks, resulting in about a foot of water flowing over Bush Road NW.
Flood, Clinton
- When
- March 5, 9:00 AM EST to 11:00 AM EST
- Where
- Clinton County, 1.27 mi ENE of Lumberton to 1.36 mi ENE of Lumberton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.560, -83.830
High water was reported over Port William-Lumberton Road in between Bone Road and Faulkner Road.
Flood, Clinton
- When
- March 5, 9:00 AM EST to 11:00 AM EST
- Where
- Clinton County, 1.27 mi ESE of Midland to 0.87 mi ENE of Westboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.290, -83.900
High water was reported over Hale's Branch Road between Jonesboro Road and Cochran Road.
Flood, Pickaway
- When
- March 5, 12:55 PM EST to 2:55 PM EST
- Where
- Pickaway County, 0.68 mi SE of Millport to 0.72 mi SE of Millport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.714, -82.960
West Main Street flooded under the railroad overpass.
Flood, Pickaway
- When
- March 5, 12:55 PM EST to 2:55 PM EST
- Where
- Pickaway County, 0.53 mi E of Stringtown to 0.53 mi ESE of Stringtown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.500, -82.770
State Route 56 had high water reported over the roadway.
Flood, Hocking
- When
- March 5, 1:00 PM EST to 3:00 PM EST
- Where
- Hocking County, 2.15 mi ENE of Laurelville to 2.09 mi ENE of Laurelville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.463, -82.733
State Route 56 had high water over multiple locations including near Creamery Hill Road as well as near Big Pine Road.
Flood, Greene
- When
- March 5, 1:15 PM EST to 3:15 PM EST
- Where
- Greene County, 3.47 mi WNW of Gladstone to 3.53 mi WNW of Gladstone
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.750, -83.740
High water was reported between Gravel Pit Road and Cummings Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, March 5 to 6, 20262 deaths · $795,000 · EF2 · 21 events
- Dense Fog in Nebraska, March 5, 20261 death · 1 event
- Tornadoes and Hail in Kansas, March 5 to 6, 2026EF2 · 9 events
- Dense Fog in Florida, March 5, 20262 injured · 1 event
- Wildfire in Oklahoma, March 5, 2026$20,000 · 1 event
- Winter Storm and Winter Weather in Colorado, March 5 to 7, 202610 events
- Winter Weather in Colorado, March 5 to 7, 20269 events
- Blizzard in Alaska, March 5 to 10, 20267 events
- Heavy Snow and Winter Weather in Wyoming, March 5 to 6, 20266 events
- Heavy Snow in Montana, March 5 to 6, 20263 events
- Flooding in Indiana, March 5, 20263 events
- Winter Storm in Montana, March 5 to 6, 20262 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311023, 1311024, 1311025, 1311030, 1311031, 1311032, 1311034, 1311038, 1311039, 1321764, 1311045, 1311047, 1311049, 1311050, 1311051, 1311052.